Hail, Texas
- When
- June 20, 6:15 PM CST
- Where
- Texas County, 8 mi NW of Guymon
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.762, -101.582
Severe thunderstorms moved across the central Oklahoma Panhandle during the early evening hours producing large hail and high winds. however no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the central Oklahoma Panhandle during the early evening hours producing large hail and high winds. Considerable damage was reported west and west northwest of Guymon...however no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 20, 5:40 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT FRI JUN 20 2008 .AVIATION... FOR THE 00Z TAFS...AGAIN MAIN AVIATION CONCERNS CENTER ON ONGOING CONVECTION IN THE AREA. CURRENT RADAR LOOPS SHOW CURRENT CONVECTION NEARING THE NORTHERN FRINGE OF THE CWA. SOME UNCERTAINTY IF STORMS WILL HOLD TOGETHER AS THEY PUSH THROUGH THE PANHANDLES WITH MEAGER CAPES AND LARGE T/TD SPREADS. THINKING TSRA IS STILL POSSIBLE THOUGH AT ALL THREE TERMINALS SO COVERED THIS WITH TEMPO GROUPS. ALSO INCLUDED A PROB GROUP AT KAMA WHERE CONVECTION MAY IMPACT TERMINAL OVERNIGHT BEFORE PUSHING SOUTH. SHOULD SEE A BREAK IN CONVECTION SAT MORNING AND AFTERNOON HOWEVER STORMS ARE POSSIBLE ONCE AGAIN SAT EVENING WITH BEST CHANCES JUST BEYOND THE SCOPE OF THIS FORECAST. MAY SEE WIND GUSTS WITH CONVECTION IN AREA BUT SPEEDS SHOULD GENERALLY REMAIN AOA 10 KTS. WIND FLOW MAY BE VARIABLE WITH CONVECTION BUT BECOME PREVAILING EAST TO SOUTHEASTLY. CLK && .PREV DISCUSSION... /ISSUED 359 PM CDT FRI JUN 20 2008/ DISCUSSION... CONVECTION INITIATING ALONG THE ROCKIES AND THROUGH SOUTHWEST COLORADO AND SOUTHEAST KANSAS. UPPER RIDGE CONTINUES TO REST OVER THE WESTERN US PROVIDING NW FLOW ALOFT FOR THE PANHANDLES. SFC HIGH SITTING OVER THE PANHANDLES IS KEEPING WIND SPEEDS LESS LIGHT. WITHOUT THE RETURN FLOW IN PLACE TODAY...LIMITED MOISTURE ADVECTION IS TAKING PLACE. AS A RESULT...DEW POINTS ARE ON THE ORDER OF 10 TO 15 DEGREES LOWER AT THE SURFACE FROM YESTERDAY AT THIS TIME. BASED ON THE 12Z UPPER AIR DATA...THE MOISTURE PROFILE ALOFT HAS ALSO DECREASED SLIGHTLY FROM YESTERDAY...BUT THERE IS STILL SOME MOISTURE PRESENT IN THE LOW LEVELS. DYNAMICALLY...THE MORNING SOUNDINGS AND FORECAST SOUNDINGS CONTINUE TO INDICATE PLENTY OF INSTABILITY. MODELS SHOW A THETA E RIDGE BUILDING OVER THE WESTERN PANHANDLES THIS AFTERNOON...TRANSITIONING TO THE EAST TONIGHT. SO EXPECT THUNDERSTORMS AGAIN TODAY EVEN WITH THE SLIGHTLY DRIER AIR IN PLACE. IN FACT...WAS TEMPTED TO ISSUE A FLASH FLOOD WATCH MAINLY FOR THE EASTERN PANHANDLES. MODELS SUGGEST THAT THE COMPLEX CURRENTLY NORTH OF THE PANHANDLES WILL MOVE SOUTH ALONG A SIMILAR TRACK THE PAST FEW DAYS AND PRODUCE HEAVY PRECIP ACROSS THE EAST OVERNIGHT TONIGHT. HOWEVER...RECENT RAINS HAVE ONLY PRODUCE MINOR FLOODING WITH ISOLATED FLASH FLOODING IN URBAN AREAS. SO WILL HOLD OFF AT THIS POINT...BUT WILL KEEP FUTURE SHIFTS BRIEFED OF THE POTENTIAL. MODELS SHOW VERY LITTLE CHANGE IN THE UPPER FLOW TOMORROW...WHILE THE SFC FLOW REGIME REMAINS LIGHT WITH DEW POINTS HOVERING IN THE UPPER 40S TO LOW 50S AT THE SURFACE. GFS AND NAM SHOW A RECOVERY DAY SATURDAY AFTERNOON AND EVENING...ALTHOUGH BOTH MODELS DEVELOP PRECIP ALONG THE ROCKIES. SO AM NOT SOLD AT THE DRY AIR AND WILL RETAIN POPS FOR NOW. APPEARS THE LATEST MODEL RUNS ARE TRANSITIONING BACK TO AN INCREASING RIDGE ON SUNDAY. GFS AND NAM BOTH SUGGEST THE RIDGE WILL BE STRONG ENOUGH TO KEEP MOST OF THE PRECIP AT BAY...OTHER THAN A FEW MOUNTAIN INDUCED STORMS THAT COULD DRIFT INTO THE WESTERN PANHANDLES. SO FOCUSED POPS IN THE CENTRAL TO WESTERN ZONES SUNDAY. MODELS SHOW THE RIDGE FLATTENING OUT ACROSS THE NORTHERN UNITED STATES...WHICH WILL HELP BRING A MORE WESTERLY COMPONENT TO THE UPPER FLOW WHILE LL SE WINDS INCREASE AND HELP ENHANCE THE MOISTURE ADVECTION. SO THINKING AFTERNOON AND EVENING STORMS WILL AGAIN BE POSSIBLE. IN FACT...APPEARS THIS SAME REGIME WILL LINGER THROUGH AT LEAST WEDNESDAY SO LEFT SLIGHT CHANCE POPS IN FOR THE AFTERNOON AND EVENING HOURS THROUGH WEDNESDAY. MODELS STILL TRY TO BRING A DRYING TREND LATE NEXT WEEK SO WILL KEEP POPS BELOW SLIGHT CHANCE FOR NOW. FOUND LITTLE REASON TO STRAY FROM GUIDANCE TEMPS THROUGH DAY 7. DOES APPEAR THAT WITH THE SLIGHTLY DRIER AIR IN PLACE AND POTENTIAL FOR CLEARER SKIES THIS WEEKEND...THAT HIGH TEMPS WILL PEAK SATURDAY AND SUNDAY. OTHERWISE...NO SIGNIFICANT CHANGES TO THE PREVIOUS PACKAGE OTHER THAN A FEW ADJUSTMENT TO THE DAY 1 POPS. JJB FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE MINIMAL FOR THE NEXT WEEK. THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY NEXT WEEK ALONG WITH CLOUD TO GROUND LIGHTNING. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 05/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 632 PM CDT FRI JUN 20 2008 OKZ001>003-TXZ001>020-211100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 632 PM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL MOVE ACROSS THE PANHANDLES THROUGH TONIGHT. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. VERY HEAVY RAINFALL FROM THESE STORMS MAY ALSO CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY... MAINLY DURING NIGHTTIME PERIOD. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER DEVELOPMENTS THROUGH WEDNESDAY...AND BE PREPARED FOR POSSIBLE ACTIVATION. GOEHRING
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
139 PM CDT FRI JUN 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL FRITCH 35.64N 101.60W
06/19/2008 E1.75 INCH HUTCHINSON TX PUBLIC
0311 PM HAIL FRITCH 35.64N 101.60W
06/19/2008 E0.88 INCH HUTCHINSON TX TRAINED SPOTTER
0316 PM HAIL FRITCH 35.64N 101.60W
06/19/2008 E1.00 INCH HUTCHINSON TX PUBLIC
0400 PM HAIL 5 WSW PANTEX 35.29N 101.65W
06/19/2008 E1.00 INCH POTTER TX PUBLIC
RELAYED BY NSSL
0407 PM HAIL 14 S FRITCH 35.44N 101.60W
06/19/2008 E1.00 INCH CARSON TX BROADCAST MEDIA
0415 PM HAIL 3 N WASHBURN 35.23N 101.57W
06/19/2008 E2.00 INCH CARSON TX PUBLIC
RELAYED BY NSSL
0421 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
06/19/2008 M73 MPH POTTER TX ASOS
0423 PM TSTM WND DMG 6 E AMARILLO 35.20N 101.71W
06/19/2008 POTTER TX NWS EMPLOYEE
0425 PM HAIL 6 NE AMARILLO 35.27N 101.74W
06/19/2008 E1.00 INCH POTTER TX EMERGENCY MNGR
FRITCH HWY AND LOOP 335
0425 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
06/19/2008 M81 MPH POTTER TX ASOS
0425 PM HAIL 8 E AMARILLO 35.20N 101.68W
06/19/2008 E0.75 INCH POTTER TX NWS OFFICE
HAIL WAS ONGOING FOR 10 MINUTES.
0425 PM TSTM WND DMG AMARILLO 35.20N 101.82W
06/19/2008 POTTER TX EMERGENCY MNGR
SIGNIFCANT DAMAGE TO AIRPORT HANGAR AT THE AMARILLO
INTERNATIONAL AIRPORT. NUMEROUS REPORTS OF MINOR TREE
DAMAGE AND ROOF DAMAGE IN THE EAST SIDE OF AMARILLO.
0430 PM TSTM WND DMG 2 NE AMARILLO 35.23N 101.79W
06/19/2008 POTTER TX PUBLIC
SIX INCH BRANCHES BLOWN DOWN. RELAYED BY NSSL
0433 PM HAIL 8 E AMARILLO 35.20N 101.68W
06/19/2008 M0.88 INCH POTTER TX NWS OFFICE
HAIL ONGOING
0435 PM HAIL WASHBURN 35.18N 101.57W
06/19/2008 E4.50 INCH ARMSTRONG TX BROADCAST MEDIA
0435 PM TSTM WND DMG PANTEX 35.32N 101.58W
06/19/2008 CARSON TX AMATEUR RADIO
BROKEN WINDOWS OF NUMEROUS CONSTRUCTION TRAILER BROKEN
OUT.
0435 PM HAIL PANTEX 35.32N 101.58W
06/19/2008 E1.75 INCH CARSON TX AMATEUR RADIO
BROKEN WINDOWS OF NUMEROUS CONSTRUCTION TRAILER BROKEN
OUT.
0436 PM TSTM WND GST 6 SE AMARILLO 35.14N 101.74W
06/19/2008 E70 MPH RANDALL TX AMATEUR RADIO
0436 PM HAIL 11 E AMARILLO 35.20N 101.62W
06/19/2008 E1.00 INCH POTTER TX PUBLIC
0445 PM HAIL 4 W CLARENDON 34.94N 100.96W
06/19/2008 E1.75 INCH DONLEY TX PUBLIC
0445 PM HAIL WASHBURN 35.17N 101.57W
06/19/2008 E2.00 INCH ARMSTRONG TX PUBLIC
CORRECTED TIME. RELAYED BY NSSL
0445 PM TSTM WND DMG WASHBURN 35.17N 101.57W
06/19/2008 ARMSTRONG TX PUBLIC
CORRECTED TIME. SHINGLES LIFTED OFF ROOF. RELAYED BY
NSSL
0445 PM HAIL WASHBURN 35.17N 101.57W
06/19/2008 E1.75 INCH ARMSTRONG TX PUBLIC
WINDSHIELD BROKEN ON CAR AND WINDOW BROKEN IN HOUSE.
RELAYED BY NSSL
0445 PM TSTM WND DMG WASHBURN 35.17N 101.57W
06/19/2008 ARMSTRONG TX PUBLIC
SHINGLES LIFTED OFF ROOF. RELAYED BY NSSL.
0455 PM HAIL 5 W CLAUDE 35.11N 101.45W
06/19/2008 E1.75 INCH ARMSTRONG TX TRAINED SPOTTER
0456 PM HAIL 2 WSW PANTEX 35.31N 101.62W
06/19/2008 E1.75 INCH CARSON TX PUBLIC
RELAYED BY NSSL
0457 PM HAIL 5 N PANTEX 35.40N 101.58W
06/19/2008 E1.00 INCH CARSON TX PUBLIC
RELAYED BY NSSL
0457 PM TSTM WND DMG 5 N PANTEX 35.40N 101.58W
06/19/2008 CARSON TX PUBLIC
YARD SWING BLOWN OVER. LIMBS TO 1 INCH BLOWN DOWN.
TRASH CANS BLOWN ABOUT. RELAYED BY NSSL
0504 PM HAIL 5 N PANTEX 35.39N 101.58W
06/19/2008 E1.00 INCH CARSON TX PUBLIC
RELAYED BY NSSL
0520 PM FLASH FLOOD 10 E AMARILLO 35.20N 101.64W
06/19/2008 POTTER TX NWS EMPLOYEE
FAST FLOWING WATER OVER ST FRANCIS JUST NORTH OF ST
FRANCIS CHURCH
0525 PM HAIL PALO DURO CANYON 34.95N 101.67W
06/19/2008 E1.00 INCH RANDALL TX PARK SERVICE
0530 PM HAIL 7 N BLACK MESA PARK 36.95N 102.88W
06/19/2008 E2.75 INCH CIMARRON OK TRAINED SPOTTER
0542 PM HAIL 5 WNW WAYSIDE 34.82N 101.63W
06/19/2008 E0.75 INCH RANDALL TX AMATEUR RADIO
0542 PM HAIL 3 NW WAYSIDE 34.82N 101.58W
06/19/2008 E0.75 INCH ARMSTRONG TX AMATEUR RADIO
0542 PM HAIL KENTON 36.90N 102.97W
06/19/2008 E2.75 INCH CIMARRON OK EMERGENCY MNGR
0546 PM HAIL 2 N KENTON 36.93N 102.97W
06/19/2008 E2.75 INCH CIMARRON OK PUBLIC
0548 PM HAIL KENTON 36.90N 102.97W
06/19/2008 E1.50 INCH CIMARRON OK LAW ENFORCEMENT
0550 PM HAIL FELT 36.57N 102.78W
06/19/2008 M1.50 INCH CIMARRON OK LAW ENFORCEMENT
HAIL 550 605PM
0605 PM HAIL DAWN 34.91N 102.20W
06/19/2008 E0.75 INCH DEAF SMITH TX TRAINED SPOTTER
0652 PM HAIL 14 S UMBARGER 34.75N 102.11W
06/19/2008 E1.00 INCH RANDALL TX PUBLIC
0703 PM HAIL FELT 36.57N 102.78W
06/19/2008 E1.00 INCH CIMARRON OK TRAINED SPOTTER
0730 PM HAIL 4 W CANYON 34.98N 101.99W
06/19/2008 E0.88 INCH RANDALL TX PUBLIC
0805 PM HAIL TEXLINE 36.38N 103.02W
06/19/2008 E0.75 INCH DALLAM TX PUBLIC
0815 PM HAIL 5 ESE WARE 36.16N 102.62W
06/19/2008 E1.75 INCH DALLAM TX PUBLIC
0820 PM HAIL 6 NNW DALHART 36.13N 102.56W
06/19/2008 E0.88 INCH DALLAM TX PUBLIC
0843 PM HAIL 3 N CANYON 35.03N 101.92W
06/19/2008 E1.50 INCH RANDALL TX TRAINED SPOTTER
0847 PM HAIL 2 N CANYON 35.01N 101.92W
06/19/2008 E1.75 INCH RANDALL TX EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED AT BUFFALO STADIUM ROAD
AND INTERSTATE 27
0848 PM HAIL CANYON 34.98N 101.92W
06/19/2008 E1.00 INCH RANDALL TX PUBLIC
0849 PM HAIL 2 NNE CANYON 35.01N 101.91W
06/19/2008 E1.75 INCH RANDALL TX FIRE DEPT/RESCUE
QUARTER TO GOLF BALL SIZE HAIL REPORTED
0850 PM HAIL 3 E CANYON 34.98N 101.86W
06/19/2008 E1.75 INCH RANDALL TX FIRE DEPT/RESCUE
0852 PM HAIL CANYON 34.98N 101.92W
06/19/2008 E1.00 INCH RANDALL TX TRAINED SPOTTER
HAIL LASTED UNTIL 853 PM
0915 PM HAIL 8 S PALO DURO CANYON 34.83N 101.69W
06/19/2008 E1.00 INCH RANDALL TX PUBLIC
REPORTED AT CETA CANYON
1010 PM HAIL 6 SW HEREFORD 34.76N 102.47W
06/19/2008 E1.75 INCH DEAF SMITH TX PUBLIC
HAIL DESTROYED SKY LIGHTS IN HOME NEAR COUNTY RD 3 AND
FM 1057
&&
EVENT NUMBER 00642 00643 00644 00682 00645 00688 00646 00670 00647
00648 00649 00669 00685 00650 00652 00664 00665 00651 00661 00653
00686 00687 00683 00684 00660 00689 00691 00692 00690 00662 00680
00659 00654 00656 00657 00655 00658 00668 00663 00666 00667 00694
00671 00677 00676 00678 00672 00674 00673 00675 00681 00679 00693
NUTTALLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 617 PM CDT FRI JUN 20 2008 OKZ001-002-202345- CIMARRON OK-TEXAS OK- 617 PM CDT FRI JUN 20 2008 ...STRONG THUNDERSTORM IN EXTREME NORTHEASTERN CIMARRON AND NORTHERN TEXAS COUNTIES... AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HOUGH MOVING SOUTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN EXTREME NORTHEASTERN CIMARRON AND NORTHERN TEXAS COUNTIES...INCLUDING THE CITY OF GUYMON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 620 PM CDT FRI JUN 20 2008 OKZ001-202345- CIMARRON OK- 620 PM CDT FRI JUN 20 2008 ...STRONG THUNDERSTORM IN NORTHERN CIMARRON COUNTY... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF KENTON MOVING SOUTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHERN CIMARRON COUNTY...INCLUDING THE CITY OF BOISE CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
The Amarillo radar (KAMA), 170 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
6 hail, 6 thunderstorm wind. Local standard time, as filed.
The start and end times for the hail were estimated. The Texas County Emergency Manager reported that one home received considerable damage from softball size hail. The Emergency Manager reported that the home had broken out windows along with major roof damage. No injuries were reported.
The start and end times for the thunderstorm wind gust were estimated. The Texas County Emergency Manager reported that a semi-trailer was overturned by the thunderstorm wind gust on U.S. Highway 64 west of Guymon. No injuries were reported.
The thunderstorm wind gust was measured at the Oklahoma Mesonet site located two miles east of Goodwell.
The thunderstorm wind gust was measured at the Oklahoma Mesonet site located two miles east of Goodwell.
The thunderstorm wind gust was measured at the Oklahoma Mesonet site located two miles east of Goodwell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117942, 117946, 117949, 119348, 119349, 117953, 117958, 117964, 117967, 117970, 117972, 117976.